I have a 10 month son who was presented with Wolff Parkinson White and S V T at 24 hours old. His heart rate rocketed over 200. the hospital he was borne in did not know what happened. he was 48 hours old when the second S V T event started. (the hospital still did not know what was going on.) at 72 hours his heart rate suddenly decreased to under 50 bpm. It has been a long 10 months we are now to the point of starting to wean my son from the beta blockers, a constant thought of the worst hovers in my mind.
The cardiologist has only had six other cases of W P W presenting at birth so i have limited information on how beta blockers affect the growth and development of a child if used from birth, i have been unable to locate any studies cover any of that information.
I have lived with the thought that at any given moment i may see my baby leave this world. I am very much shorter that the average woman. The father is shorter than the average man by a few inches. At 10 months my son is 15.12 lbs and 27 inches.
I have asked the pediatrician on several occasions if the beta blocker (Propranolol) could be affecting his growth and milestone development. she looks at me like i am stupid and says no.
This information might be the difference that makes it possible for me to keep my child. Last week she called cps accusing us of neglect and failure to thrive. I am shamed and desperate to not have my child taken. i had to quit work to be with him full time, i am never more that 20 feet from my son, my mother lives with us, he has constant care.
I am at my whits end. I am sorry to put my dirty laundry online. thank you for any information.
Without evaluating your son, I cannot say for sure exactly what is going on with him. However, I can say that supraventricular tachycardia (SVT) is an infrequent but well known (to us cardiologists, at leasts) finding in newborns as well as in older children. In the face of a structurally normal heart, it does not cause significant problems UNLESS it is allowed to continue for many hours at a time without a break. The medicaitons that we use for it, including beta blockers such as propranolo, are quite well tolerated and are not known to cause any developmental problems, even with long term use.
As a pediatrician, I am a somewhat concerned about your response to his SVT. Again, without evaluating him specifically, I cannot speak to your son's individual response. But, typically SVT does not cause sudden cardiac death. Therefore, quitting your job and making sure that you are no more than 20 feet from him seems to be a response of hyper-concern. If your cardiologist is not familiar with neonatal SVT, it may be worthwihle obtaining a second opinion, so that you can get the appropriate guidance and reassurance in the care of your child and so that you and he can have a normal growth relationship without him feeling like he is overprotected.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.